This blog is dedicated to all the Porphyria patients worldwide.
The American Porphyria Foundation will provide updates and information here, as well as on the main site - http://porphyriafoundation.org
Subscribe to this blog
Search This Blog
Amber Peacock and her goal to raise funds for White Dental Veneers she has CEP
Since I was born with a rare, congential condition called erythropoietic porphyria, simply put I am extremely allergic to the sun, but also alongside the extremely painful epidermis affects of my condition, my teeth grew in dark due to my body depositing of porphyrins all throughout my body. I have always wanted to have a big, beautiful, sparkly white smile. But could never afford it, so I was told about this site... and I'll be honest, I hate the concept of asking for money; but, I also hate how I feel when strangers stare at me with disgust when I smile at them. So I am hoping that maybe if I have this open for long enough, my dream of finally completing my ideal version of myself will come true? Every cent means the world to me, and then some.
Q & A WITH PORPHYRIA EXPERT, DR. BRUCE
WANG, UCSF The APF asked our Facebook friends for their top questions they
would ask a porphyria expert.
The following questions were submitted
to Dr. Wang for his responses ...
Q. Does EPP give us bad teeth? Also, do people with EPP
get stomach pains or is that with the other porphyias?
A. The porphyrin that accumulates in EPP patients is protoporphyrin
IX, which does not cause discoloration to teeth or abdominal pain.
The type of porphyria that leads to discolored teeth is Congenital
Erythropoietic Protoporphyria. The porphyrias that lead to episodic
abdominal pain attacks are the acute hepatic porphyrias.
Q. I have EPP and I have a severe reaction on my hands
and lips. Do I seek urgent care? Also, what can you even do
when you burn your lips?
A. The acute reactions to sunlight in EPP can be very severe and,
unfortunately, there are not many effective options to treat the
symptoms. Nonsteroidal anti-inflammatory drugs (NSAIDS such as